DEPUY SPINE INC TRIAL INSERTER INNER SHAFT; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Back to Search Results |
| Catalog Number |
TFT20103T |
| Medical Device Problem Code |
Device-Device Incompatibility (2919)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/01/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
It was reported that on an unknown date, the trial inserters and inline could not be freely put together anymore.There were no patient consequences.
Additional Manufacturer Narrative
Event or Problem Description
Additional information received states that this was an intra-op event.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H3, h6: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: the product was returned to j&j medtech orthopaedics for evaluation.Visual inspection of the returned device found that the trial inserter inner shaft was slightly bent from the distal tip.In addition the device had slightly scratches in the shaft area, consistent with the normal use of the device.A functional evaluation was performed with the mating device trial inserter outer shaft (tft20101t) also retuned in this complaint.The inner shaft was inserted into the outer shaft as mentioned in the instructions, the tip ball of the inner shaft was not able to pass through the distal end of the outer shaft.The device fail the test.Therefore, the customer's allegation can be confirmed.With the information provided is not possible to determine a potential cause at this moment as there are many external factors that can influence in the malfunction of the device, such as surgical process.A dimensional inspection was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the trial inserter inner shaft would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review (dhr): a review of the receiving inspection (ri) for trial inserter inner shaft was conducted identifying that lot number nn179789 released in one batch.Batch1: lot qty of (b)(4) units were released mar 10, 2022 with no discrepancies.Supplier: (b)(4).As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: the product was returned to j&j medtech orthopaedics for evaluation.Visual inspection of the returned device found that the trial inserter inner shaft was slightly bent from the distal tip.In addition the device had slightly scratches in the shaft area, consistent with the normal use of the device.According to the urgical technique conduit¿ curved tlif system instruments 103782785 rev 1 the following instructions are mentioned for the assemble of the trial inserter.Trial inserter assembly: insert the distal end of the trial inserter inner shaft into the proximal end of the trial inserter outer shaft.Line up the key of the inner shaft with the back end of the outer shaft.Attach the inserter knob to the back of the trial inserter and thread onto the inner shaft, turning towards the ¿lock¿ arrow in a clockwise direction.¿lock¿ and ¿unlock¿ arrows on the inserter knob guide the direction of the inserter knob.After threading the inserter knob onto the inner shaft continue turning clockwise until the knob engages with the threads of the outer shaft.Alternate trial inserter assembly: alternatively, you may attach the inserter knob to the inner shaft and thread them together prior to inserting the inner shaft into the outer shaft.Advance pin through outer shaft until outer threads are engaged.Rotate clockwise to complete assembly.Attach trial: choose an appropriately sized trial.Trials are available matching footprint, height, and angle of each implant.Position the distal tip of the trial inserter into the trial.Rotate the inserter knob clockwise until the trial is securely attached to the trial inserter and fixed in place.To change the position of the trial once secured, turn the inserter knob in a counterclockwise direction to loosen the trial slightly.Reposition the trial as desired and retighten the inserter knob by turning it in a clockwise direction.The trial can be positioned between 0º and 90º.Implants and trials are the same heights.A functional evaluation was performed with the mating device trial inserter outer shaft (tft20101t) also retuned in this complaint.The inner shaft was inserted into the outer shaft as mentioned in the instructions, the tip ball of the inner shaft was not able to pass through the distal end of the outer shaft.The device fail the test.Therefore, the customer's allegation can be confirmed.With the information provided is not possible to determine a potential cause at this moment as there are many external factors that can influence in the malfunction of the device, such as surgical process.A dimensional inspection was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the trial inserter inner shaft would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a review of the receiving inspection (ri) for trial inserter inner shaft was conducted identifying that lot number nn179789 released in one batch.Batch1: lot qty of (b)(4) units were released mar 10, 2022 with no discrepancies.Supplier: (b)(4).As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device history review: the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.